# SDR A1Z2005F00000

- Difficulty date: August 11, 2005
- Submitted: September 13, 2005
- Operation: Air carrier
- Aircraft: N7565J
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R30943
- Engine: Lyc IO360B1E
- Propeller: Hartzl HCC2YK1
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4370
- Part serial: 00100340
- Condition: Failed
- Location: Right
- Part time: 512 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAGNETO EXIBITED EXCESSIVE DROP AT RUN-UP.  INSPECTION REVEALED THAT THE ROTATING MAGNET SHAFT HAD DISINTEGRATED BETWEEN THE FWD BEARING AND THE ROTATING MAGNET THE 2 WERE SEPARATED COMPLETELY.  THE FAILURE DID NOT APPEAR TO BE CAUSED BY STRESS.  IT EXIBITED EVIDENCE OF A METALURGICAL FLAW.  A PROP STRIKE DID NOT OCCUR.  (K)
